Texas pharmaceutical malpractice is a significant concern. Each and every year, thousands of Texans are injured – even fatally – as the result of medication error. We provide you an overview of this type of Texas medical malpractice.
Definition of Pharmaceutical Malpractice
Pharmaceutical malpractice refers to any negligent, reckless, or intentional conduct by a pharmacist or pharmacy that causes harm to a patient. This can include dispensing the wrong medication or dosage, failing to provide proper instructions for use, or filling a prescription incorrectly. Pharmacies have a legal and ethical obligation to ensure the safety and well-being of their patients, and any deviation from this duty of care can result in legal action.
Most Commonplace Types of Texas Pharmaceutical Malpractice
Medication errors are the most common types of medical mistake in the United States, including in the state of Texas. One in 10 people in the Lone Star State are hospitalized at any given point in time as the result of being the victim of some type of Texas pharmaceutical malpractice.
According to the U.S. Food and Drug Administration, there are three types of Texas pharmaceutical malpractice that occur most often:
The most significant number of Texas pharmaceutical error cases involve patients receiving an improper dosage of a drug. Cases involving improper medication dosage represent 41 percent of all fatal pharmaceutical errors. Improper prescriptions comprise 16 percent of deadly pharmaceutical malpractice cases. Improper administration of a prescription drug constitutes 16 percent of all pharmaceutical malpractice cases.
Common Symptoms of Medication Error
There are some frequently occurring symptoms associated with being the victim of a pharmaceutical or prescription drug error. These are:
Nausea and Vomiting: Feeling sick to your stomach and throwing up are common reactions when taking the wrong medication. This can be due to the medication irritating the stomach lining or disrupting the digestive system. If you experience these symptoms, it is important to seek medical attention right away to prevent dehydration and other complications.
Diarrhea: Another common adverse reaction is diarrhea. This occurs when the medication causes the intestines to contract more frequently, leading to loose and watery stools. This can be particularly dangerous if you are already dehydrated. If you experience this symptom, drink plenty of fluids and seek medical attention to avoid further complications.
Headaches: Headaches are another possible side effect of taking the wrong medication. These can range from mild to severe and can be accompanied by other symptoms such as dizziness or sensitivity to light. This can be due to the medication changing the levels of chemicals in the brain or causing inflammation. If you experience a headache after taking medication, it is important to inform your doctor.
Allergic Reactions: Allergic reactions can be severe and life-threatening. If you experience symptoms such as rash, hives, difficulty breathing, or swelling of the face or throat, seek medical attention immediately. This can be due to the medication triggering an immune response, leading to the release of histamine and other chemicals. It is important to inform your doctor of any allergies before taking medication.
Increased Blood Pressure: Taking the wrong medication can also lead to an increase in blood pressure. This can be dangerous if you have an underlying condition such as heart disease. If you experience high blood pressure, seek medical attention immediately. This can be due to the medication affecting the blood vessels or causing the heart to beat faster.
Difficulty Breathing: Difficulty breathing is a serious symptom that can occur when taking the wrong medication. This can be due to the medication causing inflammation in the airways or affecting the lungs. If you experience this symptom, seek medical attention immediately to prevent further complications.
Heart Palpitations: Finally, taking the wrong medication can lead to heart palpitations. This can be a sign of a serious condition and should be evaluated by a medical professional. This can be due to the medication affecting the electrical signals in the heart or causing it to beat irregularly.
Legal Rights in the Aftermath of Texas Pharmaceutical Malpractice
If you or a loved one have been injured as a result of this type of medical error, a Doan Law Firm Texas pharmaceutical malpractice lawyer is available to explain your legal rights. You can connect with an experienced Texas medical malpractice lawyer by calling our nationwide firm at (800) 349-0000. The Doan Law Firm has an attorney fee guarantee. We never charge an attorney fee unless we win your case for you.